Blue Dye Turns Patient Blue

When a medical patient turns blue, it is sometimes possible to identify the cause. Here is a report of one such incidence:

Adverse Reaction; Patent Blue Turning Patient Blue,” Meera Joshi, Matthew Hart, Farid Ahmed, Sandy McPherson, BMJ Case Reports, epub December 7, 2012. The authors, at Buckinghamshire Healthcare NHS Trust, UK, report:

“The authors report a severe anaphylactic reaction to Patent Blue V dye… Patent Blue dye is the most widely used in the UK; however, adverse reactions have been reported with the blue dye previously. This case highlights that reactions may not always be immediately evident and to be vigilant in all patients that have undergone procedures using blue dye…. All surgical patients should give consent for adverse reactions to patent blue dye preoperatively.”

BONUS (unrelated): Blue Man Group Rods and Cones from Venetian:

BONUS: Two further unrelated blue man videos, of different kinds (thanks to investigator Kurt Verkest for bringing them to our attention):


Leave a Reply